MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF4040C223TU
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted in a patient for the endovascular treatment of a 180mm dissection and 58 mm thoracic aortic aneurysm.It was reported that during the procedure while deploying the stent graft vnmf4040c223tu the device ¿slipped¿ 15-20mm distally of the intended landing zone.The stent graft was 25% deployed at this point.It was reported that the stent graft was deployed according to the ifu with forward pressure maintained on the stiff wire and the delivery system.The mean blood pressure was also dropped to 45mhg.The freeflow stent was also released after the rest of the stent graft had been deployed.A second valiant navion stent graft vnmf4040c183tu was then placed proximally.It was reported that this stent graft was also deployed in the same manner as the first stent graft, but this also deployed 5mm lower than intended.It was reported that the physician pushed forward quite a bit but still could not keep the device from migrating during deployment.Post deployment angiogram showed no endoleak.As per the physician, the cause of the event was likely due to the location of the aneurysm on the greater curve of the aortic arch.The physician also reported that he didn¿t think it was the device and there was probably nothing that could have been done to prevent the device form prolapsing into the aneurysm.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary; the cause of the reported inaccurate delivery of both implanted devices, the proximal end of the devices slipping 15 ¿ 20mm distal to the intended target, could not be determined from the pre-implant films provided.Images during implant were not available for review; therefore, the reported events could not be assessed.Post-implant ct¿s were also not provided and the implanted stent graft in-vivo configuration could not be reviewed.Analysis of the returned films did not reveal any anatomical characteristics that could explain the reported event.It is unclear if the location of the taa on the greater curve of the aortic arch may have contributed to the events.This may have been caused by an unknown anatomical and/or procedural issue.A device issue cannot be ruled out as a potential cause.However, the delivery systems were discarded and a product investigation could not be performed.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8762242
Report Number9612164-2019-02684
Device Sequence Number11336830
Product Code MIH
UDI-Device Identifier00763000100735
UDI-Public00763000100735
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/06/2021
Device Model NumberVNMF4040C223TU
Device Catalogue NumberVNMF4040C223TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date07/04/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR